MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820500
Medical Device Problem Codes Break (1069); Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties, device detachment and additional intervention occurred.A guidezilla ii guide extension catheter was advanced to the target lesion in the mid right coronary artery (rca) which was noted to be very large.A 5.00 x 20mm synergy balloon expandable stent was advanced and the stent was successfully deployed.During removal of the synergy stent delivery system back into the guidezilla ii, the catheter became stuck.The guidezilla ii, synergy delivery system catheter and guidewire were all removed as one unit.8cm of the synergy stent delivery system broke off inside the patient near the distal sheath tip.The detached portion was successfully removed using a snare.The procedure was completed and the patient fully recovered.
 
Event or Problem Description
It was reported that removal difficulties, device detachment and additional intervention occurred.A guidezilla ii guide extension catheter was advanced to the target lesion in the mid right coronary artery (rca) which was noted to be very large.A 5.00 x 20mm synergy balloon expandable stent was advanced and the stent was successfully deployed.During removal of the synergy stent delivery system back into the guidezilla ii, the catheter became stuck.The guidezilla ii, synergy delivery system catheter and guidewire were all removed as one unit.A 8cm of the synergy stent delivery system broke off inside the patient near the distal sheath tip.The detached portion was successfully removed using a snare.The procedure was completed and the patient fully recovered.It was further reported that there was no visual damage to the guidezilla.It was not clear where the delivery system was stuck, the stent catheter was pulled back after stenting and then felt stuck.Also, it was indicated that the device was completely removed as it was confirmed that there were no device fragments left in the patient's body per x-ray.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was returned without the stent as it was implanted at the lesion site.The balloon cones were reviewed, and signs of positive pressure applied to them were noted as the balloon folds were noted to be relaxed and crimp stent markings were visible on the balloon body.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section found an inner shaft stretched 6.5 cm proximal to distal tip as well as a break at the exchange port region measured at 26 cm from distal tip.Additionally, a kink was noted on the shaft polymer extrusion at the proximal balloon bond.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13307937
Report Number2134265-2022-00478
Device Sequence Number11584241
Product Code NIQ
UDI-Device Identifier08714729981268
UDI-Public08714729981268
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model NumberH7493941820500
Device Lot Number0025648746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer01/19/2022
03/02/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date02/08/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown